A new look at sylvester's theorem in matrix theory

Research output: Contribution to journalArticle

Abstract

By diagonalizing a matrix via a similarity transformation, we provide a new and direct proof of Sylvester's theorem in matrix theory. Several known theorems are reconstructed. In some places we offer new connections which are unnoticed in the literature before.

Original languageEnglish
Pages (from-to)209-215
Number of pages7
JournalJournal of Mechanics
Volume14
Issue number4
DOIs
Publication statusPublished - 1998 Jan 1

Fingerprint

Matrix Theory
matrix theory
theorems
Similarity Transformation
Theorem
matrices

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics
  • Mechanical Engineering
  • Applied Mathematics

Cite this

@article{d7511f2153fa4f04a73c70b46a49ba44,
title = "A new look at sylvester's theorem in matrix theory",
abstract = "By diagonalizing a matrix via a similarity transformation, we provide a new and direct proof of Sylvester's theorem in matrix theory. Several known theorems are reconstructed. In some places we offer new connections which are unnoticed in the literature before.",
author = "Tungyang Chen",
year = "1998",
month = "1",
day = "1",
doi = "10.1017/S172771910000023X",
language = "English",
volume = "14",
pages = "209--215",
journal = "Journal of Mechanics",
issn = "1727-7191",
publisher = "Cambridge University Press",
number = "4",

}

A new look at sylvester's theorem in matrix theory. / Chen, Tungyang.

In: Journal of Mechanics, Vol. 14, No. 4, 01.01.1998, p. 209-215.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A new look at sylvester's theorem in matrix theory

AU - Chen, Tungyang

PY - 1998/1/1

Y1 - 1998/1/1

N2 - By diagonalizing a matrix via a similarity transformation, we provide a new and direct proof of Sylvester's theorem in matrix theory. Several known theorems are reconstructed. In some places we offer new connections which are unnoticed in the literature before.

AB - By diagonalizing a matrix via a similarity transformation, we provide a new and direct proof of Sylvester's theorem in matrix theory. Several known theorems are reconstructed. In some places we offer new connections which are unnoticed in the literature before.

UR - http://www.scopus.com/inward/record.url?scp=0032265985&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032265985&partnerID=8YFLogxK

U2 - 10.1017/S172771910000023X

DO - 10.1017/S172771910000023X

M3 - Article

VL - 14

SP - 209

EP - 215

JO - Journal of Mechanics

JF - Journal of Mechanics

SN - 1727-7191

IS - 4

ER -